The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
376 Posts
Discussion Starter · #1 ·
Hi there,

I'm still recovering from my knee pain episode from a couple of weeks ago. I'm not walking much (few steps with a walker), but do get up in the wheel chair now for the day.

When the nerve pain started, I was put on 75 mg of Lyrica a day. It was then increased to 125 mg a day and most recently to 200 mg a day.

I was taking indomethacin for my pericarditis. However, I'm on coumadin, so this is not a good thing (well it was in a way because the inflammation is gone at the moment). My INR has been very high because of it. Then I just found out from my rhuemy that it affects my platelettes, so if I was to start bleeding they couldn't stop it. So, he put me on 400 mg a day of Celebrex because it is the only anti-inflammatory he knew that doesn't affect my platelettes.

The sharp pain from my knees is pretty much gone (thank goodness), but I still get a burning pain. My thighs also started to feel wierd. Kind of a numb burning pain. It's odd because it ends around the bottom of my knee cap. Then I feel nothing below that. I mentioned the thigh thing to my rhuemy and he asked me if it was just the front of my thighs and I say yes, that's exactly what it is. Then he didn't say anything. I could kick myself for not asking what he had in mind. He doesn't always say a lot....it's like pulling teeth sometimes. So, I don't know if it is related to the nerve damage or if it is due to inactivity.

Anyway, the past few days my feet have been extremely swollen. I mean they are HUGE. Talking with the doctor, it could be 1. inactivity (I am waiting for physio) 2. the increase in the Lyrica (I was okay up to 150 mg) or 3. the Celebrex. For now, he has cut the Celebrex in half to 100 mg a day. So, I guess it will be the process of elimination.

So, I was wondering if anyone had the swollen feet from either Lyrica or Celebrex and also any ideas on what the thigh pain may be related to? Is there anything I can do other than elevate my feet. I'd hate to be back in bed. Even after a night with them elevated in bed, they are so swollen. They are painful by the end of the day.

Thanks and I hope everyone has a pain free day!

Nutty
 

·
Registered
Joined
·
4,444 Posts
Did the doctor run some tests to check on your kidney functioning when he saw/heard about how swollen your feet are? It sounds like he is thinking NSAID is the most likely culprit, cutting down on that first. I have not heard of this side effect with the other medications, but it is still possible. I can say that when I was on Celebrex, I didn't really have any side effects, so I was lucky that way ;)

I have *no* idea for your other question on the thigh pain. I'm glad to hear the knee pain is better though!
 

·
Registered
Joined
·
376 Posts
Discussion Starter · #3 ·
Thanks Maia.

I'm really hoping it's not the Lyrica because it seems to be helping. They might have to increase 1 more time, but at least I am getting some relief.

No, they haven't ordered any kidney tests. Like you say, I think they are trying the NSAID first, but I think that's what gave me the relief for the pericarditis. So, I don't know. The other problem is that it affects my INR and the Thrombosis team is getting concerned.

The community nurse is scheduled to visit tomorrow and that will be my third day of reduced Celebrex, so she will be in a better position to let me know what to do. I'm only dealing with the doctor over the phone so he can't see how bad my feet are. I'm at the point where I cannot walk because my ankles won't bend.

The thighs are definitely a mystery.

Thanks again.

Nutty
 

·
Registered
Joined
·
15,684 Posts
Hi Nutty,

If it's not one thing it's another :( :hug:

thighs also started to feel wierd. Kind of a numb burning pain
Sounds like my thighs and as far as I could extract from my Neuro, it's a nerve/muscle inflammation thingy :hehe: Yes, he's about as forthcoming as the rest of them :lol: For that I am mucking around with Neurontin dosages, due to go back soon, it's helped me quite a bit and I'm on 300mg 3 x daily. Apparently it's a short lived drug, cleared quickly hence the 3 daily dosage and if I've missed a dose I can tell. I don't know whether it will be raised or not at this stage.

Hang in there, so many of us seem to be in a warzone right now. I have barely been mobile the last few days and it takes a lot to put me down :(

love
Lily
 

·
Registered
Joined
·
376 Posts
Discussion Starter · #5 ·
Thanks Lily,

So I'm not crazy!!! I'll ask the doctor about the Neurontin in case he takes me off the Lyrica. Glad to hear there is something that works.

Nutty
 

·
Registered
Joined
·
120 Posts
Lyrica possible culprit

Hi Nutty --

I've been reading a lot about Lyrica on a Fibromyalgia website recently because I just started that med. Apparently in some people it does cause water retention for feet and legs and some serious weight gain.

I don't know if that's what is happening with you but it might be a possibility.

Best wishes.
 
1 - 6 of 6 Posts
Top